Alphamul; Emulsoil; Castor oil overdose; Laxopol; Unisol
Poisoning from an overdose of castor oil.
- Castor oil
- Castor oil
- Fleet Flavored Castor Oil
- body as a whole o fainting o kidney damage
- gastrointestinal o abdominal cramps o diarrhea
- nervous system o dizziness o hallucinations
Castor oil is not considered very toxic, but call poison control for any advice as to treatment.
Before Calling Emergency
Determine the following information:
- the patient’s age, weight, and condition
- the name of the product (ingredients and strengths if known)
- the time it was swallowed
- the amount swallowed
Poison Control, or a local emergency number
See poison control centers for the national toll-free hotline. They will instruct you if it is necessary to take the patient to the hospital. Take the container with you to the emergency room.
What to expect at the emergency room
- Treat the symptoms.
Normally, castor oil should cause few problems and recovery is very likely.
by Gevorg A. Poghosian, Ph.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.